Texas, 2011Hail and Damaging Wind in Texas, August 12, 2011
August 12, 2011 · NWS AMA · 2 events in 1 county or zone
Severe thunderstorms moved across the northern Texas Panhandle during the afternoon hours producing hail and thunderstorm wind gusts. The thunderstorm wind gusts did result in damages, however there were no injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across the northern Texas Panhandle during the afternoon hours producing hail and thunderstorm wind gusts. The thunderstorm wind gusts did result in damages, however there were no injuries or fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 12, 1:09 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 12, 1:09 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
209 PM CDT FRI AUG 12 2011
.DISCUSSION...
A COLD FRONT WAS LOCATED EARLY THIS AFTERNOON ACROSS SOUTHWESTERN KS
THROUGH THE WESTERN THIRD OF THE OK PANHANDLE AND THEN INTO THE
NORTHEASTERN PLAINS OF NM. UPPER HIGH OVER THE SOUTHERN ROCKIES WITH
A SHORTWAVE TROUGH PUSHING SOUTHEAST INTO THE FORECAST AREA.
EXPECTING CONVECTION TO DEVELOP THIS AFTERNOON IN RESPONSE TO THE
UPPER TROUGH...FRONTAL BOUNDARY...AND DIURNAL HEATING. 12Z AMA
SOUNDING TODAY ALREADY SHOWING PWATS SLIGHTLY ABOVE AN INCH AND A
QUARTER ALONG WITH LI/S AROUND -6 AND CAPES OF AROUND 2400-2500
JOULES. DECIDED TO INTRODUCE SEVERE THUNDERSTORM WORDING BETWEEN 00Z
AND 06Z SATURDAY IN THE GRIDS AND TWEAKED POPS SLIGHTLY AFTER 06Z
SATURDAY. FRONTAL BOUNDARY TO REMAIN QUASI-STATIONARY MAINLY ACROSS
THE SOUTHERN TX PANHANDLE TONIGHT AND SATURDAY...AND THEN LIFTING
NORTHEAST A BIT BY SUNDAY. RETAINED PREVIOUS POPS FOR MAINLY THE
AFTERNOON AND NIGHTTIME HOURS THROUGH MONDAY. LEFT FORECAST DRY FROM
TUESDAY THROUGH WEDNESDAY...AND THEN INTRODUCED SLIGHT CHANCE POPS
FOR THE NORTHEAST PANHANDLES WEDNESDAY NIGHT AS SHORTWAVE ENERGY
BRUSHES THE NORTHEAST SECTIONS OF THE FORECAST AREA AND COLD FRONT
DROPS SOUTHWARD INTO THE OK AND NORTHERN TX PANHANDLES.
OTHERWISE...DRY CONDITIONS EXPECTED FOR THE MIDDLE AND LATER PART OF
NEXT WEEK. MAX TEMPS SHOULD HOLD MAINLY IN THE LOWER TO MIDDLE 90S
THROUGH THE FORECAST PERIOD.
SCHNEIDER
&&
.FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH
LATE NEXT WEEK. HOWEVER...CLOUD TO GROUND LIGHTNING STRIKES FROM
ISOLATED TO SCATTERED THUNDERSTORMS MAY POSE A THREAT FOR WILDFIRE STARTS.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 91 67 91 67 / 30 20 30 20 20
BEAVER OK 65 93 68 95 69 / 30 20 30 20 30
BOISE CITY OK 62 91 65 91 66 / 30 20 30 20 30
BORGER TX 70 95 72 94 72 / 30 20 30 20 30
BOYS RANCH TX 66 92 67 92 68 / 30 20 30 20 30
CANYON TX 66 91 66 91 65 / 40 20 30 20 20
CLARENDON TX 70 95 70 94 69 / 40 20 30 20 20
DALHART TX 64 93 65 92 65 / 30 20 30 20 30
GUYMON OK 66 93 67 95 70 / 30 20 30 20 30
HEREFORD TX 64 92 66 92 64 / 40 20 30 20 20
LIPSCOMB TX 68 93 69 94 71 / 30 20 30 20 30
PAMPA TX 68 93 69 92 69 / 30 20 30 20 20
SHAMROCK TX 72 97 71 95 73 / 30 20 30 20 20
WELLINGTON TX 73 98 72 96 73 / 40 20 30 20 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
15/11
Hazardous weather outlook, Aug 12, 2:24 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT FRI AUG 12 2011
OKZ001>003-TXZ001>020-130830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 PM CDT FRI AUG 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
HAIL THE MAIN HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH MONDAY NIGHT. THUNDERSTORMS WILL THEN AGAIN BE POSSIBLE
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE
WEDNESDAY NIGHT. SOME STORMS MAY BECOME STRONG...WITH GUSTY WINDS TO
AROUND 50 MPH BEING THE PRIMARY HAZARD ALONG WITH LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
LIMITED ACTIVATION THROUGH TONIGHT.
GOEHRING
In the hours before
Special weather statement, Aug 12, 2:37 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT FRI AUG 12 2011
TXZ002-122100-
SHERMAN TX-
337 PM CDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR SHERMAN COUNTY.
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF STRATFORD...
MOVING EAST AT 15 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
LG
Special weather statement, Aug 12, 2:59 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT FRI AUG 12 2011
TXZ001-002-007-122130-
DALLAM TX-MOORE TX-SHERMAN TX-
359 PM CDT FRI AUG 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SHERMAN...MOORE AND
DALLAM COUNTIES.
AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF CONLEN AND 2
MILES EAST OF STRATFORD...MOVING EAST AT 10 MPH.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
LG
Thunderstorm Wind, Sherman
- When
- August 12, 3:04 PM CST to 3:05 PM CST
- Where
- Sherman County, 6.71 mi E of Mallett
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.340, -101.980
Local law enforcement officials in Sherman County reported that the thunderstorm wind gust knocked down several power poles about five miles east of Stratford Texas. There were no reports of injuries or fatalities.
Hail, Sherman
- When
- August 12, 3:47 PM CST to 3:49 PM CST
- Where
- Sherman County, 5.61 mi E of Mallett
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.340, -102.000
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Carolina, August 12, 20117 injured · $110,000 · 1.25 in hail · 10 events
- Wildfire in Texas, August 12 to 24, 20111 injured · $979,000 · 4 events
- Hail and Damaging Winds in Florida, August 12, 2011$200,000 · 1.75 in hail · 18 events
- Wildfire in Texas, August 12 to 13, 2011$200,000 · 1 event
- Hail and Damaging Winds in Oklahoma, August 12, 2011$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, August 12, 2011$60,000 · 1.75 in hail · 13 events
- Damaging Wind and Heavy Rain in Arizona, August 12, 2011$100,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, August 12, 2011$75,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, August 12, 2011$62,000 · 1.75 in hail · 4 events
- Damaging Winds in Arkansas, August 12, 2011$40,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Kansas, August 12, 20112.5 in hail · 30 events
- Damaging Winds in South Carolina, August 12 to 13, 2011$30,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340479, 340478.